MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 INTERMITTENT ROCHESTER CATHETERS; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 INTERMITTENT ROCHESTER CATHETERS; INTERMITTENT CATHETER
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient's adaptation to the magic 3 (hydrophilic) was very bad and complaints were received on activation and lubrication of the catheter.As per the additional information received on (b)(6) 2023 stated that it was not a defect or any deviation from the quality of the products.The purpose of the report was to inform that due to the poor manual dexterity of most users (wheelchair users with spinal cord injuries ¿ paraplegics and quadriplegics), they encountered difficulties in activating the hydrophilic magic3 catheter, failing to perform the procedure, in regards to a limitation due to the characteristic of the product and not any manufacturing defect.As per the additional information received on (b)(6) 2023, the customer provided the reasons for difficulties with activation in detail as follows: as previously reported, many of the users were quadriplegic, that is, for some reason they had a high spinal cord injury compromising totally or partially the movements of the upper limbs.In the case of total loss, there was a need for another person to perform the procedure.However, others manage, albeit with a lot of effort, to perform the tweezing movement enough to hold the catheter but without enough dexterity to break the sachet with water to promote lubrication.There were some points to be considered that including the position of the sachet with water was not the most appropriate based on the experience reported by users.Then the size and volume of water was not enough to cover the entire surface of the catheter, requiring the distribution maneuver, which was not so simple for those with limitations.They also suggested a few points for improvement as follows: positioning the sachet in the distal part of the catheter, a larger size and with a greater volume of water.They also provided the reasons for the difficulty with lubrication as follows: many users were already users of hydrophilic catheters from other manufacturers (speedicath, lofric origo, lofric sense).The above products had an external coating of pvp (polyvinylpyrrolidone) which was a component that has a high capacity for absorbing and retaining water within its structure, making its surface extremely smooth, facilitating the introduction of the catheter into the urethra without causing friction and/or user discomfort.The reported perception was that the magic3 does not have the same lubrication quality and some were afraid to use it, as they feared injuries and urinary tract infections as previously happened when using conventional pvc catheters.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "operator error".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number is unknown; therefore, the device history record could not be reviewed.The product catalog number and lot number for this device is unknown.Therefore, bd is unable to determine the associated labeling to review.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
INTERMITTENT ROCHESTER CATHETERS
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17404863
Report Number1018233-2023-05527
Device Sequence Number7121748
Product Code EZD
UDI-Device Identifier00801741136863
UDI-Public(01)00801741136863
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K150345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Initial Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale